MAUDE Adverse Event Report: BAUSCH + LOMB CLEARVISC VISCOSURGICAL DEVICE; AID, SURGICAL, VISCOELASTIC

BAUSCH + LOMB CLEARVISC VISCOSURGICAL DEVICE; AID, SURGICAL, VISCOELASTIC
Model Number DVISC10
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Loss of Vision (2139); Toxic Anterior Segment Syndrome (TASS) (4469); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/28/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation of this event is in progress.A follow-up report will be submitted upon completion of investigation.
 
Event or Problem Description
It was reported one day post implantation of an intraocular lens (iol) into the left (os) eye, the patient experienced symptoms that were later diagnosed as tass.Slit lamp findings found fibrin in the ac, and the patient had a decrease in vision.A culture was taken.An intravitreal steroid injection was administered two days post implant.The results of the culture and sensitivity were negative.In the surgeon's opinion, the likely cause of the event was the iol.The patient's outcome is good.Additional information has been requested, but has not been received.
 
Additional Manufacturer Narrative
Additional information.Although requested, the device was not returned for evaluation and additional information regarding the event was not provided.As a lot number for the device was not provided, the associated device history record was not reviewed.The trend analysis, risk analysis, and directions for use are considered acceptable with the product performing within anticipated rates.Based on the available information, the root cause of the event could not be conclusively determined.

Brand Name
CLEARVISC VISCOSURGICAL DEVICE
Common Device Name
AID, SURGICAL, VISCOELASTIC
Manufacturer (Section D)
BAUSCH + LOMB
1400 north goodman street
rochester NY 14609
Manufacturer (Section G)
LIFECORE BIOMEDICAL
3515 lyman blvd.
chaska MN 55318
Manufacturer Contact
shayan habibi
21 n park place blvd
clearwater, FL 33759
7277246600
MDR Report Key20359903
Report Number0001313525-2024-00159
Device Sequence Number17934884
Product Code LZP
UDI-Device Identifier00757770558360
UDI-Public(01)00757770558360
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P200025
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDVISC10
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2024
Supplement Date Received by Manufacturer11/04/2024
Initial Report FDA Received Date10/03/2024
Supplement Report FDA Received Date11/07/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENVISTA IOL, NON B+L INJECTOR
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexMale